Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 133, NWS St. Louis, MO

June 15, 2010Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 15, 2010, 2:19 PM CDT for Randolph County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2010, 2:19 PM CDT (19:19 UTC)
Expired
Jun 15, 2010, 3:00 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Randolph County, IL

The radar

The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:25 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 15, 1:25 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT TUE JUN 15 2010

.DISCUSSION...
/124 PM CDT TUE JUN 15 2010/

FOCUS FOR SHORT TERM CONTINUES TO BE POPS THRU TNGT AND TEMPS FOR
THE REMAINDER OF THE WEEK.

FAVORED MDL CONTINUES TO BE THE LOCAL WRF WHICH HAS BEEN HANDLING
THE PATTERN VERY WELL. EXPECT TSRA TO MOVE OUT OF THE AREA THIS
EVENING. SOME UNCERTAINTY EXISTS REGARDING PRECIP ACROSS NRN
PORTIONS OF THE CWA WITH THE CDFNT STILL OVER N CNTL MO...JUST W OF
KIRK. SFC RIDGE WILL BE CENTERED JUST N OF THE STL METRO AREA TNGT
AND QUICKLY MOVE EWD TOMORROW. MDLS SUGGEST TSRA POSS ON WED NGT
INTO THURS AS S/W ROUNDS THE UPA RIDGE WITH GOOD LWR LVL FORCING.
HAVE ADDED ONLY SLGT CHC POPS FOR NOW AS MDLS ALSO SUGGEST MOD CAP
IN PLACE.

TEMPS IN THE SHORT TERM ARE TRENDED TWD THE WRMR GUIDANCE WITH MDLS
CONT TO WARM WITH EACH RUN. HEAT INDICES WILL REACH NEAR 100 DEGREES
THURS AND FRI. SINCE THESE VALUES ARE SO DEPENDENT UPON DEWPOINT
FORECAST...THESE MAY BE UNDER DONE.

FOR THE EXTD...DISAGREEMENT AMONG MDLS STILL LEAVES UNCERTAINTY FOR
THIS PD. HAVE MADE FEW CHANGES REGARDING POPS AS NOT MUCH HAS CHANGE
WITH MDLS HINTING AT CHANCES FROM TIME TO TIME. MDLS CONT TO WARM
WITH STRONG RIDGE BUILDING INTO THE REGION. HAVE THEREFORE TRENDED
TWD THE WARMEST GUIDE AND RAISED TEMPS...BOTH MAX AND MIN...EACH DAY
THRU THE EXTD.

TILLY

&&

.AVIATION...
/1243 PM CDT TUE JUN 15 2010/

ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM
TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS
AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD.
FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT
TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST
FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS
WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS
TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN
AND SKIES SHOULD CLEAR INTO OVRNGT PD.

SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE
SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE
POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL
CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR
ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE
POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD
INTO LATER AFTN AND EVNG.

SIPPRELL

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 15, 12:47 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT TUE JUN 15 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1247 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI
AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.

MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE
MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING
OBSERVED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Jun 15, 1:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
141 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     GLENDALE                38.59N  90.38W
06/15/2010  E60 MPH          ST. LOUIS          MO   TRAINED SPOTTER

&&

PRZYBYLINSKI
Local storm report, Jun 15, 1:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       MANCHESTER              38.59N  90.51W
06/15/2010  M1.50 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            IN 45 MINUTES ... NEAR THE INTERSECTION OF HIGHWAY 141
            AND MANCHESTER ROAD. RELAYED FROM ST. LOUIS COUNTY EMA.

&&

SIPPRELL
Local storm report, Jun 15, 1:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
149 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             RICHMOND HEIGHTS        38.63N  90.33W
06/15/2010  E1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

PRZYBYLINSKI
Local storm report, Jun 15, 1:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             GLEN CARBON             38.76N  89.97W
06/15/2010  M2.25 INCH       MADISON            IL   TRAINED SPOTTER

            DISC SHAPED HAIL. BIGGEST SIZE MEASURED WAS 2.25
            INCHES. LOCATION AT 400 JUNCTION DRIVE

&&

CORRECTED EVENT TIME...EVENT...REMARKS

SIPPRELL
Local storm report, Jun 15, 1:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HEAVY RAIN       SULLIVAN                38.22N  91.17W
06/15/2010  E1.00 INCH       FRANKLIN           MO   TRAINED SPOTTER

            ONE INCH OF RAFINALL WITHIN 10 MINUTES AT MERAMAC STATE
            PARK

&&

PRZYBYLINSKI
Local storm report, Jun 15, 2:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     BECKEMEYER              38.61N  89.43W
06/15/2010                   CLINTON            IL   TRAINED SPOTTER

            TREE DAMAGE ALONG U.S 50

&&

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:27 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington28 min
Jun 15, 1:00 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis45 min
Jun 15, 1:25 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis39 min
Jun 15, 1:27 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis4 hr
Jun 15, 1:51 PM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Louis6 hr
Jun 15, 2:12 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis48 min
Jun 15, 2:24 PM CDTAreal Flood AdvisoryLSXSaint Charles5 hr
Jun 15, 1:33 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison42 min
Jun 15, 1:49 PM CDTSevere Thunderstorm WarningLSXBond, Fayette41 min
Jun 15, 1:53 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion52 min
Jun 15, 2:14 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Madison, Montgomery46 min
Jun 15, 2:27 PM CDTSevere Thunderstorm WarningLSXFayette33 min
Jun 15, 2:30 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Monroe, Saint Clair, Washington45 min
Jun 15, 2:31 PM CDTFlash Flood WarningLSXBond, Clinton, Madison, Saint Clair6 hr
Jun 15, 2:36 PM CDTTornado WarningLSXBond, Fayette, Montgomery23 min
Jun 15, 2:40 PM CDTTornado WarningLSXBond, Clinton, Madison, Saint Clair50 min
Jun 15, 2:41 PM CDTSevere Thunderstorm WarningLSXWashington34 min
Jun 15, 2:48 PM CDTSevere Thunderstorm WarningLSXFayette, Marion27 min
Jun 15, 3:06 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion39 min
Jun 15, 3:12 PM CDTFlash Flood WarningLSXClinton, Fayette, Marion6 hr
Jun 15, 3:15 PM CDTSevere Thunderstorm WarningLSXWashington15 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.